Alert archive / Kansas / Tornado Warnings in 2009

Tornado Warning 20, NWS Goodland, KS

July 20, 2009Cheyenne County, Sherman County, Kansas

NWS Goodland, KS issued this tornado warning at Jul 20, 2009, 6:58 PM CDT for Cheyenne County, Sherman County, Kansas. It was in force for 62 min. 15 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 20, 2009, 6:58 PM CDT (23:58 UTC)
Expired
Jul 20, 2009, 8:00 PM CDT
In force
62 min
Issued by
NWS Goodland, KS
Area
Storm-based polygon

Counties Cheyenne County, KS, Sherman County, KS

The radar

The Goodland radar (KGLD), 34 km from the middle of the area, began a volume at 00:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 20, 7:05 PM CDTTSTM WND DMG9 N Wheeler, KS3 INCH DIAMETER TREE LIMBS DOWN.
Jul 20, 7:05 PM CDTHAIL 29 N Wheeler, KS
Jul 20, 7:10 PM CDTTSTM WND DMG3 N Wheeler, KS8 INCH LIVE TREE LIMBS DOWN. GOLFBALL SIZE HAIL.
Jul 20, 7:10 PM CDTTSTM WND GST 57St. Francis, KS
Jul 20, 7:10 PM CDTTSTM WND GST 63Bird City, KS
Jul 20, 7:10 PM CDTHAIL 2.55 Se Wheeler, KS
Jul 20, 7:11 PM CDTTSTM WND DMG7 N Wheeler, KSMULTIPLE POWER LINES AND POWER POLES REPORTED DOWN IN AREA.
Jul 20, 7:13 PM CDTTSTM WND GST 66Bird City, KS
Jul 20, 7:25 PM CDTHAIL 2.512 N Goodland, KS
Jul 20, 7:25 PM CDTTORNADO13 N Goodland, KS
Jul 20, 7:33 PM CDTTSTM WND GST 7912 N Goodland, KS
Jul 20, 7:33 PM CDTHAIL 4.2512 N Goodland, KS
Jul 20, 7:40 PM CDTTSTM WND GST 7912 N Goodland, KS
Jul 20, 7:42 PM CDTTSTM WND GST 6812 N Goodland, KS
Jul 20, 8:02 PM CDTTSTM WND DMG12 N Goodland, KS14 INCH LIVE TREE LIMBS DOWN WITH 4.25 INCH HAIL AND 79 MPH WINDS REPORTED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 27 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 20, 5:53 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 12.0 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2009-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2009-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-329 J/kg
Mixed-layer LCL
2622 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
128 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KGLD 202358
TORGLD
KSC023-181-210100-
/O.NEW.KGLD.TO.W.0020.090720T2358Z-090721T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
658 PM CDT MON JUL 20 2009

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* TORNADO WARNING FOR...
  EASTERN CHEYENNE COUNTY IN NORTHWEST KANSAS...
  THIS INCLUDES THE CITIES OF...WHEELER...ST. FRANCIS...BIRD CITY...
  NORTHEASTERN SHERMAN COUNTY IN NORTHWEST KANSAS...

* UNTIL 800 PM CDT/700 PM MDT/

* AT 657 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 10 MILES        
  NORTH OF WHEELER...MOVING SOUTH AT 35 MPH. THIS REPLACES THE       
  PREVIOUS WARNING FOR THE AREA.

* THE TORNADO WILL BE NEAR...
  7 MILES EAST OF ST. FRANCIS AROUND 710 PM CDT...
  WHEELER AND 7 MILES WEST OF BIRD CITY AROUND 715 PM CDT...

THIS INCLUDES HIGHWAY 36 BETWEEN MILE MARKERS 13 AND 33.

THIS INCLUDES HIGHWAY 27 BETWEEN MILE MARKERS 178 AND 204.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT A TORNADO HAS BEEN OBSERVED OR INDICATED
BY RADAR. IF YOU ARE IN THE PATH OF THIS TORNADO...SEEK SHELTER IN A
SMALL INTERIOR ROOM ON THE LOWEST FLOOR AND COVER UP.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT TUESDAY
MORNING/100 AM MDT TUESDAY MORNING/ FOR NORTHWEST KANSAS AND
SOUTHWEST NEBRASKA.

&&

LAT...LON 3944 10142 3943 10185 4000 10179 4000 10144
TIME...MOT...LOC 2358Z 358DEG 31KT 3989 10166

$$

JRM
4 follow-up statements
000 
WWUS53 KGLD 210004
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
704 PM CDT MON JUL 20 2009

KSC023-181-210100-
/O.CON.KGLD.TO.W.0020.000000T0000Z-090721T0100Z/
CHEYENNE KS-SHERMAN KS-
704 PM CDT MON JUL 20 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM CDT/700 PM MDT/
FOR NORTH CENTRAL SHERMAN AND EASTERN CHEYENNE COUNTIES...

AT 704 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED 7 MILES NORTH OF
WHEELER...MOVING SOUTH AT 25 MPH.

THE TORNADO WILL BE NEAR...
  ST. FRANCIS AROUND 715 PM CDT...
  WHEELER AROUND 720 PM CDT...
  BIRD CITY AROUND 725 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
SOFT BALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT TUESDAY
MORNING/100 AM MDT TUESDAY MORNING/ FOR NORTHWEST KANSAS AND
SOUTHWEST NEBRASKA.

&&

LAT...LON 3944 10142 3943 10185 4000 10179 4000 10144
TIME...MOT...LOC 0005Z 354DEG 21KT 3985 10167

$$

JRM
000 
WWUS53 KGLD 210010
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
710 PM CDT MON JUL 20 2009

KSC023-181-210100-
/O.CON.KGLD.TO.W.0020.000000T0000Z-090721T0100Z/
CHEYENNE KS-SHERMAN KS-
710 PM CDT MON JUL 20 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM CDT/700 PM MDT/
FOR NORTH CENTRAL SHERMAN AND EASTERN CHEYENNE COUNTIES...

AT 706 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR WHEELER...MOVING 
SOUTH AT 50 MPH. THIS STORM HAS A HISTORY OF PRODUCING VERY LARGE 
HAIL IN EXCESS OF GOLF BALL SIZE.

THE TORNADO WILL BE NEAR...
  RURAL SOUTHERN CHEYENNE COUNTY AROUND 720 PM CDT
  RURAL NORTHERN SHERMAN COUNTY AROUND 620 PM MDT
  RURAL CENTRAL SHERMAN COUNTY AROUND 640 PM MDT

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT TUESDAY
MORNING/100 AM MDT TUESDAY MORNING/ FOR NORTHWEST KANSAS AND
SOUTHWEST NEBRASKA.

&&

LAT...LON 3993 10174 3993 10144 3944 10142 3943 10185
TIME...MOT...LOC 0010Z 350DEG 42KT 3973 10164

$$

JRM
000 
WWUS53 KGLD 210026
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
626 PM MDT MON JUL 20 2009

KSC023-181-210100-
/O.CON.KGLD.TO.W.0020.000000T0000Z-090721T0100Z/
CHEYENNE KS-SHERMAN KS-
626 PM MDT MON JUL 20 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 700 PM MDT/800 PM CDT/
FOR NORTH CENTRAL SHERMAN AND SOUTH CENTRAL CHEYENNE COUNTIES...

AT 625 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO.  THIS
TORNADO WAS LOCATED OVER EXTREME NORTH CENTRAL SHERMAN COUNTY...OR 14
MILES SOUTH OF WHEELER...MOVING SOUTH AT 50 MPH.

THE TORNADO WILL BE NEAR...
  RURAL CENTRAL SHERMAN COUNTY AROUND 640 PM MDT

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING GOLF 
BALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM MDT TUESDAY
MORNING/200 AM CDT TUESDAY MORNING/ FOR NORTHWEST KANSAS AND
SOUTHWEST NEBRASKA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN
EFFECT UNTIL 100 AM MDT TUESDAY MORNING/200 AM CDT TUESDAY MORNING/
FOR EAST CENTRAL COLORADO AND WEST CENTRAL KANSAS.

&&

LAT...LON 3973 10174 3974 10148 3944 10142 3943 10185
TIME...MOT...LOC 0026Z 009DEG 42KT 3955 10168

$$

JRM
000 
WWUS53 KGLD 210052
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
652 PM MDT MON JUL 20 2009

KSC023-181-210102-
/O.EXP.KGLD.TO.W.0020.000000T0000Z-090721T0100Z/
CHEYENNE KS-SHERMAN KS-
652 PM MDT MON JUL 20 2009

...THE TORNADO WARNING FOR NORTH CENTRAL SHERMAN AND SOUTH CENTRAL
CHEYENNE COUNTIES WILL EXPIRE AT 700 PM MDT/800 PM CDT/...

THIS WARNING HAS BEEN REPLACED WITH A WARNING FOR SHERMAN COUNTY 
ONLY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM MDT TUESDAY
MORNING/200 AM CDT TUESDAY MORNING/ FOR NORTHWEST KANSAS AND
SOUTHWEST NEBRASKA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN
EFFECT UNTIL 100 AM MDT TUESDAY MORNING/200 AM CDT TUESDAY MORNING/
FOR EAST CENTRAL COLORADO AND WEST CENTRAL KANSAS.

LAT...LON 3973 10174 3974 10148 3944 10142 3943 10185
TIME...MOT...LOC 0052Z 009DEG 42KT 3925 10174

$$

JRM

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this tornado warning went out at Jul 20, 6:26 PM CDT, 32 minutes earlier.

Area forecast discussion, Jul 20, 6:26 PM CDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
526 PM MDT MON JUL 20 2009

.DISCUSSION...
228 PM MDT MON JUL 20 2009

THE 20Z SURFACE ANALYSIS SHOWS A FRONT ACROSS CENTRAL
NEBRASKA AND AN INVERTED TROUGH EXTENDING NORTHWEST INTO NORTHEAST
COLORADO. RADAR GETTING RETURNS ALONG THE FRONT AND OVER EASTERN
COLORADO. WATER VAPOR IMAGERY SHOWING A SHORTWAVE MOVING OUT OF
WYOMING INTO EASTERN COLORADO.

NORTHWEST FLOW CONTINUES THROUGH THURSDAY ACROSS THE CENTRAL PLAINS WITH A
RIDGE OVER THE WESTERN CONUS. SHORTWAVES WILL CONTINUE TO MOVE DOWN
THE EAST SIDE OF THE RIDGE INTO NORTHWEST KANSAS DURING THIS TIME.
AT THE SURFACE...LOW PRESSURE WILL MOVE SOUTH ALLOWING HIGH PRESSURE
TO BUILD INTO NORTHWEST KANSAS TONIGHT. HIGH PRESSURE WILL STAY IN
THE AREA THROUGH TUE NIGHT. ANOTHER AREA OF WEAK LOW PRESSURE WILL
MOVE INTO COLORADO WED/THU.

THUNDERSTORMS ARE POSSIBLE EVERY DAY THROUGH THU. DIFFICULT TO
PROVIDE DEFINITION DUE TO TIMING ISSUES OF WAVES IN NORTHWEST FLOW.
CONSEQUENTLY ALMOST EVERY AFTERNOON/EVENING PERIOD WILL HAVE AT
LEAST A SLIGHT CHANCE. FOR TONIGHT THERE IS PLENTY OF SHEAR AND CAPE
FOR SEVERE THUNDERSTORMS. STORMS SHOULD FIRE ALONG THE TROUGH AND
AHEAD OF THE SURFACE COLD FRONT AND THEN MOVE EAST OUT OF THE
FORECAST AREA AFTER MIDNIGHT. FOR TUESDAY AFTERNOON AND
EVENING...UPSLOPE SHOULD FOCUS ENERGY OVER THE HIGHER TERRAIN AND
THEN STORMS WILL MOVE INTO EASTERN COLORADO ZONES. STORMS SHOULD
INITIATE AGAIN WED/THU IN EASTERN COLORADO NEAR A SURFACE TROUGH AND
THEN DRIFT EAST INTO NW KANSAS DURING THE EVENING.

MAX TEMPERATURES WILL BE COOLER IN THE LOWER 80S BEHIND THE COLD
FRONT ON TUESDAY. TEMPERATURES WILL WARM BACK INTO THE UPPER
80S/LOWER 90S WITH RETURN FLOW WED/THU. MIN TEMPERATURES WILL COOL
DOWN INTO THE UPPER 50S TONIGHT/WED NIGHT AND THEN RETURN TO THE
LOW/MID 60S THU NIGHT.

IN THE EXTENDED...NORTHWEST FLOW PERSISTS THROUGH THIS PART OF THE
FORECAST. AT THE SURFACE...A TROUGH WILL BE OVER EASTERN COLORADO ON
FRI AND WILL BE FOLLOWED BY HIGH PRESSURE SAT/SUN. ANOTHER AREA OF
WEAK LOW PRESSURE WILL BE OVER WESTERN KANSAS SUN. POPS WILL BE THE
MAIN CONCERN ONCE AGAIN. IT APPEARS THAT FORCING IS AVAILABLE
THROUGH ALL THE PERIODS EXCEPT SATURDAY. HIGH PRESSURE AND NORTHERLY
SURFACE WIND SHOULD BE ACROSS THE FORECAST AREA. OTHERWISE WILL HAVE
SLIGHT CHANCE POPS FOR THE AFTERNOON/EVENING PERIODS.

MAX TEMPERATURES WILL RANGE FROM THE UPPER 80S/LOW 90S. MIN
TEMPERATURES WILL RANGE FROM THE UPPER 50S IN THE WEST TO THE LOWER
60S ELSEWHERE.

FS
&&

.AVIATION...
524 PM MDT MON JUL 20 2009

FOR THE 00Z TAFS AT KGLD...SUPER CELL STORMS WILL LIKELY IMPACT THE
TERMINAL BETWEEN 00Z AND 0130Z WITH LARGE HAIL AND MVFR CIGS.
OTHERWISE...NORTHEAST TO NORTH WINDS WITH SCT MID TO HIGH LEVEL
CLOUDS. FOR KMCK CONVECTION MAY IMPACT THE TERMINAL AFTER 01Z FROM
NORTH CENTRAL NEBRASKA. SIMILAR TO KGLD ONCE CONVECTION MOVES
THROUGH SHOULD JUST HAVE A FEW MID AND HIGH LEVEL CLOUDS.

07

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
NE...NONE.
CO...NONE.
&&
Hazardous weather outlook, Jul 20, 3:47 PM CDT, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
247 PM MDT MON JUL 20 2009

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-211615-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
247 PM MDT MON JUL 20 2009 /347 PM CDT MON JUL 20 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A COLD FRONT WILL MOVE ACROSS THE TRI-STATE AREA LATER TODAY. IT
WILL INTERACT WITH MOIST AND UNSTABLE AIR TO PRODUCE SCATTERED
THUNDERSTORMS ACROSS THE TRI STATE REGION THIS AFTERNOON. SOME OF
THE STRONGER STORMS MAY BECOME SEVERE. THE BEST CHANCE FOR SEVERE
STORMS WILL BE EAST OF A LINE FROM YUMA TO LEOTI. THE GREATEST
THREATS WILL BE LARGE HAIL...DAMAGING WINDS...AND DANGEROUS
LIGHTNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE CURRENT WEATHER PATTERN WILL PERSIST OVER THE TRI STATE
REGION...BRINGING A CHANCE FOR THUNDERSTORMS ACROSS THE TRI STATE
REGION NEARLY EACH AFTERNOON AND EVENING THROUGHOUT THE WEEK.
STORMS WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL...DAMAGING
WINDS...AND DANGEROUS LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

HENDERSON

In the hours before

Local storm report, Jul 20, 6:05 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
505 PM MDT MON JUL 20 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0458 PM     HAIL             ST. FRANCIS             39.77N 101.80W
07/20/2009  E1.75 INCH       CHEYENNE           KS   TRAINED SPOTTER

0500 PM     HAIL             1 NW ST. FRANCIS        39.78N 101.81W
07/20/2009  E1.50 INCH       CHEYENNE           KS   TRAINED SPOTTER

&&

HENDERSON
Local storm report, Jul 20, 6:24 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
524 PM MDT MON JUL 20 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0517 PM     HAIL             15 N PARKS              40.26N 101.76W
07/20/2009  E4.25 INCH       DUNDY              NE   PUBLIC

            WINDOWS BROKEN OUT OF HOME.

&&

HENDERSON
Local storm report, Jul 20, 6:38 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
538 PM MDT MON JUL 20 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0538 PM     HAIL             12 N GOODLAND           39.52N 101.71W
07/20/2009  M1.25 INCH       SHERMAN            KS   NWS EMPLOYEE

&&

HENDERSON
Local storm report, Jul 20, 6:49 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
549 PM MDT MON JUL 20 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0549 PM     HAIL             8 NNE GOODLAND          39.46N 101.65W
07/20/2009  E2.75 INCH       SHERMAN            KS   LAW ENFORCEMENT

&&

KJAMES
Local storm report, Jul 20, 6:54 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
554 PM MDT MON JUL 20 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     HAIL             6 E HAIGLER             40.01N 101.82W
07/20/2009  E4.25 INCH       DUNDY              NE   TRAINED SPOTTER

0545 PM     HAIL             3 NE HAIGLER            40.04N 101.90W
07/20/2009  E2.50 INCH       DUNDY              NE   TRAINED SPOTTER

            GOLFBALL TO TENNIS BALL HAIL FOR ABOUT 5 MINUTES.

&&

HENDERSON
Local storm report, Jul 20, 6:55 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
555 PM MDT MON JUL 20 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0553 PM     TSTM WND GST     PARKS                   40.04N 101.73W
07/20/2009  E70 MPH          DUNDY              NE   LAW ENFORCEMENT

            60-70 MPH WIND ESTIMATED. QUARTER SIZE HAIL WITH MULTIPLE
            TREE LIMBS DOWN.

&&

KJAMES

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 8:23 PM CDTSevere Thunderstorm WarningGLDCheyenne37 min
Jul 20, 6:00 PM CDTSevere Thunderstorm WarningGLDCheyenne, Sherman23 min
Jul 20, 6:30 PM CDTTornado WarningGLDCheyenne30 min
Jul 20, 6:39 PM CDTSevere Thunderstorm WarningGLDLogan, Sherman, Thomas, Wallace43 min
Jul 20, 6:51 PM CDTSevere Thunderstorm WarningGLDCheyenne29 min

Nearby

Tornado Warnings in Kansas, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.